Antipsychotic agents are widely used for the treatment of psychotic disorders as well as for the acute treatment of nausea and vomiting, cough and cold treatments, and as supplementary agents for sedation for minor surgical or diagnostic procedures. There are many different circumstances in which the clinician may encounter a child who has experienced antipsychotic drug toxicity, such as from an acute accidental ingestion or as a side effect from therapeutic use. The phenothiazines and butyrophenone drugs have many pharmacologic actions. Thus, a wide range of clinical symptoms and signs may be encountered with their use. Treatment of antipsychotic drug toxicity includes general supportive care and monitoring, along with specific treatment of certain situations such as acute extrapyramidal syndromes and neuroleptic malignant syndrome. An awareness of the diverse and complex manifestations that may be associated with these agents will greatly aid in the evaluation of a child who presents with unusual behavioral or neurologic problems. Due to the unpredictable toxicity of these drugs, routine therapeutic use for such conditions as nausea and vomiting and as cough or cold aids is not recommended.